MAUDE Adverse Event Report: ABBOTT MEDICAL AMULET STEERABLE DELIVERY SHEATH; CATHETER DELIVERY SHEATH

ABBOTT MEDICAL AMULET STEERABLE DELIVERY SHEATH; CATHETER DELIVERY SHEATH
Model Number STRBL-14F-075
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 02/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on 21 febaruary 2025, a 28mm amplatzer amulet left atrial appendage occluder was chosen for implant using an amulet steerable sheath.During procedure, the patient's activated clotting time (act) levels were above 250 once they crossed into the left side and heparin was administered.Three attempts were made to deploy the 28mm device, at that time it was fully recaptured and they were going to attempt to try a 25mm device.Once 28mm device was fully recaptured and they were evaluating appendage a circumferential effusion was noted on intracardiac echocardiography (ice).A cardiac tamponade was also noted and protamine was administered as soon as effusion was noted.A pericardiocentesis was performed at bedside and 1100cc of blood was drained.The patient remained stable after procedure; no device was deployed.The patient was reported stable.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event for patient effects of pericardial effusion and cardiac tamponade was reported.A returned device assessment could not be performed as the device was not returned for analysis.Based on the information received, the cause for the reported pericardial effusion could not be conclusively determined.The reported cardiac tamponade was a cascading effects of pericardial effusion.The reported unexpected medical interventions were a result of case-specific circumstances.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Codes removed: type of investigation: 4118 type of investigation not yet determined.Investigation findings: investigation conclusions: 11 conclusions not yet available.
 
Event or Problem Description
N/a.

Brand Name
AMULET STEERABLE DELIVERY SHEATH
Common Device Name
CATHETER DELIVERY SHEATH
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG#3007113487
177 county road b east
st. paul MN 55117 1789
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21632896
Report Number2135147-2025-01379
Device Sequence Number18029189
Product Code DQY
UDI-Device Identifier05415067049094
UDI-Public(01)05415067049094(17)261101(10)10614022
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K232690
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSTRBL-14F-075
Device Catalogue NumberSTRBL-14F-075
Device Lot Number10614022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
28MM AMPLATZER AMULET LEFT ATRIAL APPENDAGE OCCLUD
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age81 YR
Patient SexFemale